Texas, 2015Astronomical Low Tide in Texas, March 5 to 6, 2015
March 5 to 6, 2015 · NWS LCH · 1 event in 1 county or zone
A strong cold front pushed through Southeast Texas during the 5th. Behind the front light snow and sleet fell, however no accumulations occurred.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through Southeast Texas during the 5th. Behind the front light snow and sleet fell, however no accumulations occurred. Strong north winds also drove out the tide along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 5, 5:47 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 5, 5:47 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CST THU MAR 5 2015
.DISCUSSION...
FOR THE 05/12Z TAF ISSUANCE.
&&
.AVIATION...
COLD FRONT HAS MOVED THROUGH THE FORECAST AREA AND A VERY COLD
SHALLOW AIR MASS IS SETTLING IN. UPPER LEVEL DISTURBANCE WILL
CONTINUE TO MOVE ACROSS DURING THE DAY. AHEAD OF THE DISTURBANCE
OVER-RUNNING RAINS AND CLOUDS WILL CONTINUE. THERMAL PROFILES LOOK
LIKE SOME SLEET WILL MIX IN WITH THE RAIN AT KAEX DURING THE
MORNING HOURS...WITH SURFACE TEMPERATURES NEARING THE FREEZING
MARK AFTER 05/12Z...COULD EVEN SEE SOME FREEZING RAIN. WILL GO
WITH A PREVAILING -RAPL...THROUGH THE MORNING WITH A TEMPO -FZRAPL
BETWEEN 0512Z/0516Z. ACCUMULATIONS IF ANY STILL LOOK TO BE LIGHT.
ALSO WITH GOOD UPPER LEVEL DYNAMICS...SOME ISOLATED LIGHTNING MAY
OCCUR NEAR KAEX FOR THE NEXT COUPLE OF HOURS...SO WILL ALSO
MENTION VCTS. FOR THE REMAINDER OF THE SITES...PRECIPITATION
SHOULD BE ALL RAIN.
CEILINGS WILL HOVER BETWEEN IFR AND MVFR THROUGH THE DAY WITH
RAIN TAPERING OFF BY 05/18Z. OTHER STORY WILL BE GUSTY NORTH WINDS
WITH A TIGHT PRESSURE GRADIENT AS THE COLD HIGH PRESSURE SYSTEM
BUILDS IN. SUSTAINED WINDS AROUND 20 KNOTS WITH GUSTS AROUND 30
KNOTS THROUGH THE DAYLIGHT HOURS.
UPPER LEVEL TROUGH WILL SWING OFF TO THE EAST BY LATE AFTERNOON
AND EVENING WITH SKIES CLEARINGS. VFR CONDITIONS WILL PREVAIL
THROUGH THE EVENING INTO THE OVERNIGHT...HOWEVER NORTH WINDS WILL
REMAIN ON THE GUSTY SIDE.
RUA
&&
.PREV DISCUSSION... /ISSUED 523 AM CST THU MAR 5 2015/
SYNOPSIS...THE STRONG COLD FRONT HAS JUST MOVED THROUGH LOWER ACADIANA.
STRONG NORTHERLY WINDS AND LIGHT RAIN WILL AFFECT MOST OF THE AREA
WITH THE EXCEPTION OF THE LAKES AREA OF SOUTHEAST TEXAS AND NORTHERN
PORTIONS OF CENTRAL LOUISIANA WHERE A WINTRY MIX OF LIGHT RAIN,
SLEET, AND PERIODS OF FREEZING RAIN ARE INDICATED. ICE
ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH.
DRIER AIR MOVES QUICKLY INTO THE REGION THIS AFTERNOON. ALTHOUGH
WINDS WILL STAY UP THROUGH THE NIGHT, A HARD FREEZE LOOKS LIKELY
FOR CENTRAL LOUISIANA AND A LIGHT FREEZE FOR THE REST OF THE AREA TONIGHT.
SHORT TERM...SOME EMBEDDED THUNDER MAY CONTINUE THIS MORNING OVER
SOUTHEAST TEXAS INTO CENTRAL LOUISIANA DUE TO THE STRONG JET ALOFT.
WILL STILL GO PREDOMINANT RAIN WITH THE WINTRY MIX TO THE NORTH.
WINDS WILL BE REACHING ADVISORY CRITERIA IN THE WAKE OF THE COLD
FRONT THROUGH THE AFTERNOON. GUIDANCE WILL HAVE A TOUGH TIME
KEEPING UP WITH THE SHALLOW BUT VERY COLD WEDGE OF ARCTIC AIR SO
WENT LOWER AND FAVORED CONSENSUS RAW MODEL DATA NOT INFLUENCED BY
MARCH CLIMO. STRONG COLD ADVECTION WILL CONTINUE TONIGHT, ALLOWING
TEMPS TO DROP WELL BELOW THE FREEZING MARK. WIND CHILLS WILL
APPROACH ADVISORY CRITERIA IN CENTRAL LOUISIANA TONIGHT.
LONG TERM...A LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF IN
RESPONSE TO AN UPPER LEVEL TROF TO THE WEST THIS WEEKEND.
OVERRUNNING RAIN IS EXPECTED TO MOVE IN SUNDAY AND TAPER OFF EARLY TUESDAY.
TEMPERATURES SHOULD REMAIN ON THE COLD SIDE THROUGH THE REMAINDER
OF THIS FORECAST AS ADDTIONAL TROF DIG INTO THE WESTERN STATES MAINTAINING
COLD HIGH PRESSURE OVER THE SOUTHERN PLAINS AND A CONTINUED
NORTHERLY FLOW INTO THE AFOREMENTIONED WESTERN GULF LOW.
MARINE...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS
THROUGH THIS AFTERNOON. A LOW WATER ADVISORY AND A SMALL CRAFT
ADVISORY IS IN EFFECT FOR INLAND WATERWAYS AND BAYS AS WELL AS
WATERS CLOSE TO THE COAST.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 39 28 50 33 57 / 50 0 0 10 20
KBPT 39 29 52 36 54 / 60 0 0 10 20
KAEX 34 23 47 28 56 / 50 10 0 10 10
KLFT 39 27 50 31 60 / 50 10 0 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
WEST CAMERON.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: AVOYELLES...RAPIDES...VERNON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...GALE WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Mar 5, 6:18 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CST THU MAR 5 2015
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061230-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
618 AM CST THU MAR 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
STRONG NORTHERLY WINDS WILL CONTINUE TODAY IN THE WAKE OF A COLD FRONT.
A WIND ADVISORY IS IN EFFECT AS WELL AS A WINTER WEATHER ADVISORY
FOR ICE ACCUMULATIONS UP TO AROUND FIVE HUNDREDTHS OF AN INCH FROM
THE LAKES AREA OF SOUTHEAST TEXAS THROUGH NORTHERN PORTIONS OF
CENTRAL LOUISIANA UNTIL NOON DUE TO A WINTRY MIX OF LIGHT RAIN,
SLEET AND PERIODS OF LIGHT FREEZING RAIN. A HARD FREEZE IS
EXPECTED FOR CENTRAL LOUISIANA TONIGHT. WIND CHILLS WILL APPROACH
THE 13 DEGREE ADVISORY CRITERIA FOR CENTRAL LOUISIANA LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER HARD FREEZE IS POSSIBLE FOR CENTRAL LOUISIANA FRIDAY NIGHT.
RAIN MOVES BACK INTO THE AREA SUNDAY INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR WINTRY PRECIP ACCUMULATION REPORTS.
GMZ430-432-435-450-452-455-470-472-475-061230-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
618 AM CST THU MAR 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT FOR TODAY ALONG WITH A LOW WATER ADVISORY.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NORTHEAST WINDS LOOK TO INCREASE TO ADVISORY LEVELS LATE MONDAY
NIGHT INTO WEDNESDAY IN RESPONSE TO A LOW IN THE WESTERN GULF.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
SWEENEY
Astronomical Low Tide, Jefferson
- When
- March 5, 7:55 AM CST to March 6, 5:39 AM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
North winds drove the tide at the coast below one foot below MLLW during the morning of the 5th. The tide did rise above -1 during high tide only to fall back below during the next cycle, however the strong winds kept Sabine Lake below -1 during the whole event. The tide level fell to -1.47 at its lowest point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in New Jersey, March 5, 20151 death · 2 injured · 21 events
- Winter Storm and Heavy Snow in Delaware, March 5, 201523 injured · 4 events
- Winter Storm in Tennessee, March 5, 20151 death · 3 events
- Strong Wind in South Carolina, March 5, 20151 injured · $61,000 · 7 events
- Winter Storm in Virginia, March 5, 201529 events
- Sleet in Mississippi, March 5, 2015$3,000 · 23 events
- Heavy Snow and Winter Weather in New York, March 5, 201514 events
- Winter Weather in Virginia, March 5, 201513 events
- Winter Storm in Alabama, March 5, 201511 events
- Sleet and Winter Weather in Alabama, March 5, 20159 events
- Avalanche in Colorado, March 5, 20151 injured · 1 event
- Sleet in Louisiana, March 5, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565445.